MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Catalog Number PCE45A
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a lobectomy procedure, it was observed that the staples malformed after firing the device.Changed to a new one to complete the procedure.There was no patient consequence nor surgical delay reported.No additional information provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 03/04/25.D4: batch #unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished pce45a, with lot/batch number c9e93r, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/1/2025.D4: batch # 884c37.Investigation summary- the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with no reload present.The device was returned with a non-working firing mechanism.No further functional test could be performed due to the condition of the device.In order to verify the condition of the internal components, the device was disassembled.Upon disassembling, the black motor wire was noted to be disassembled from the motor terminal, therefore making the device non-functional.As the device could not be fired and no reload was received for evaluation, we are unable to investigate further the event description based on the information currently available, a product issue was identified during the investigation of the sample received.The damage to the device is potentially related to a manufacturing process.This product issue will be addressed through ethicon endo surgery¿s quality system.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: tissue thickness should be carefully evaluated before firing any stapler.Holding the jaws in place for 15 seconds after closing and prior to firing may result in better compression and staple formation.When positioning the stapler on the application site, ensure that no obstructions such as clips, stents, guide wires, etc.Are within the instrument jaws.Device history review- a manufacturing record evaluation was performed for the finished device batch number 884c37, and no non-conformances related to the reported complaint condition were identified.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 00969
3035526892
MDR Report Key21516706
Report Number3005075853-2025-01748
Device Sequence Number13151726
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public(01)10705036014461(10)C9E93R(17)270430
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPCE45A
Device Lot NumberC9E93R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown